Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Intolerable sides effects
Jan 12, 2005

I am currently on a first time regimen of Kaletra, Epivir and tenofovir. Started Jan. 8, went undetectable, <10, since the end of July . Viral zenith was greater than 1,000,000 and CD4 Nadir 279. Current CD4 is >700 I am leaning towards efavirenz and Truvada for simplicity at week 48,~Dec 9. Any thoughts or caveats would be appreciated. Thanks

Response from Dr. Conway

Basically (if one agrees that the FTC part of the Truvada is equivalent to the Epivir you are taking), you are thinking of a change from Kaletra to efavirenz to simplify your regimen to 2 pills once a day. I like simple (yet effective) things. This type of strategy has been employed quite widely in the past with great success and little or no risk of virologic breakthrough. You need to be aware of the risk of efavirenz side effects, including neuro-psychiatric problems (such as anxiety, irritability or bad dreams) or, to a lesser extent, skin rashes or hepatic problems. This are more likley not to occur but if they do, you can always go back to protease inhibitors (including something like Reyataz, as simpler than Kaletra), as you are NOT sacrificing this class of drug by switching away from it while your viral load is undetectable.

Good luck...



Previous
Gradual HIV related weight loss
Next
R278474

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement